Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Decomposition of normal currents

Author: Maciej Zworski
Journal: Proc. Amer. Math. Soc. 102 (1988), 831-839
MSC: Primary 49F20; Secondary 53C35
MathSciNet review: 934852
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: As an answer to a question of Frank Morgan, it is shown that there exist normal currents which cannot be represented as convex integrals of rectifiable currents. However, under certain additional hypotheses, such decompositions exist. Examples are given to indicate that such hypotheses are necessary.

References [Enhancements On Off] (What's this?)

  • [B] J. B. Brothers (editor), Some open problems in geometric measure theory, Geometric Measure Theory and the Calculus of Variations (W. K. Allard and F. J. Almgren, eds.), Amer. Math. Soc., Providence, R. I., 1986.
  • [F] Herbert Federer, Geometric measure theory, Die Grundlehren der mathematischen Wissenschaften, Band 153, Springer-Verlag New York Inc., New York, 1969. MR 0257325
  • [FR] Wendell H. Fleming and Raymond Rishel, An integral formula for total gradient variation, Arch. Math. (Basel) 11 (1960), 218–222. MR 0114892
  • [HP] Robert M. Hardt and Jon T. Pitts, Solving Plateau’s problem for hypersurfaces without the compactness theorem for integral currents, Geometric measure theory and the calculus of variations (Arcata, Calif., 1984) Proc. Sympos. Pure Math., vol. 44, Amer. Math. Soc., Providence, RI, 1986, pp. 255–259. MR 840278, 10.1090/pspum/044/840278
  • [H] R. Harvey, Introduction to geometric measure theory, preprint.
  • [M] Frank Morgan, On finiteness of the number of stable minimal hypersurfaces with a fixed boundary, Indiana Univ. Math. J. 35 (1986), no. 4, 779–833. MR 865429, 10.1512/iumj.1986.35.35042

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 49F20, 53C35

Retrieve articles in all journals with MSC: 49F20, 53C35

Additional Information

Article copyright: © Copyright 1988 American Mathematical Society